|Dr. Patel and my brain|
He asked me to do all sorts of things to test balance, etc., and I passed it all with flying colors: no symptoms of brain mets whatsoever, and no swelling showing up on the MRI. And yet I am taking steroids (reduces swelling) that knot up my chest like a vise grip, and that's with only taking half of what I'm supposed to for the last few days. After a week of radiation, if there is still no swelling, I can stop taking them.
I won't go into too much detail on the possible side effects. Primarily skin irritation, hair loss (in a "reverse Mohawk pattern" - awesome - mostly after the radiation is finished), and some loss of cognitive function.
an article.) He suggested it for me because he expects that I might actually live long enough for it to matter whether I have reduced cognitive function. We were all a bit surprised to hear this. I suppose that I still seem very much alive, and doctors seem to think this means something! In any case one patient he tried to give the drug to couldn't handle it - it made her dizzy.
I told him I was worried about my lungs going wrong while we're working on the brain stuff. He said I could conceivably start chemo a week after radiation is over. Kind of wonder if I'm going to have the stamina for that, but maybe that will depend on how my lungs feel.
Another very full day. Started the meditation course with Hridayashri and Robin tonight...and texts and emails and scheduling between everything else...